MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G26989
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a nester platinum embolization microcoil was difficult to advance.The device was required for coiling of a pseudoaneurysm.The catheter was flushed prior to attempting to deploy the coil.The wire guide or flushing technique was used to deploy the coil.However, the coil was not able to be fully advanced out of the catheter and partially exited the distal tip of the catheter.As result, the procedure was completed by using another coil of the same size.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): mobile: (b)(6).G4 ¿ pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: annex a.Investigation ¿ evaluation.It was reported that a nester platinum embolization microcoil was difficult to advance.The device was required for coiling of a pseudoaneurysm.The catheter was flushed prior to attempting to deploy the coil.The wire guide or flushing technique was used to deploy the coil.However, the coil was not able to be fully advanced out of the catheter and partially exited the distal tip of the catheter.As result, the procedure was completed by using another coil of the same size.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use (ifu) for the device as well as a visual inspection of the returned device, were conducted during the investigation.One used loading cannula and pusher stylet were returned to cook for evaluation; the coil was not returned.Upon visual inspection, some damage was noted to the pusher stylet, however; no mention of damage to the pusher stylet was noted in the original complaint.Therefore, cook has concluded that this damage was most likely sustained during the returned shipping to cook.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device lot found no relevant nonconformances.A review of related subassembly lots for coil component found two relevant nonconformance for separated coil and sharp weld, in which all the nonconforming products were scrapped.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Product labeling review: the current instructions for use [t_ce_nec_rev4] state the following: ¿precautions: perform an angiogram prior to embolization to determine correct catheter position.Prior to introduction of the embolization coil, flush the angiographic catheter with saline.¿ based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21058787
Report Number1820334-2025-00008
Device Sequence Number15470788
Product Code KRD
UDI-Device Identifier00827002269897
UDI-Public(01)00827002269897(17)290708(10)16141819
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG26989
Device Catalogue NumberMWCE-18-14-6-NESTER
Device Lot Number16141819
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/20/2025
08/05/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/23/2025
08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROWIRE.; PARKWAY MICROCATHETER 2.8FR-COMPANY-ASAHI.
Patient Age42 YR
Patient SexMale
Patient Weight68 KG